Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 66, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 25, 2015, 7:47 PM CDT for Gentry County, Worth County, Missouri. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2015, 7:47 PM CDT (00:47 UTC)
- Expired
- May 25, 2015, 8:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gentry County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 160 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:58 PM CDT | HAIL 0.75 | 4 Sse Athelstan, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 5:33 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
658
WUUS53 KEAX 260047
SVREAX
MOC075-227-260130-
/O.NEW.KEAX.SV.W.0066.150526T0047Z-150526T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
747 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GENTRY COUNTY IN NORTHWEST MISSOURI...
WORTH COUNTY IN NORTHWEST MISSOURI...
* UNTIL 830 PM CDT
* AT 743 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF GRANT CITY TO
STANBERRY...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STANBERRY...ALBANY...GRANT CITY...WORTH...GENTRY...DARLINGTON...
DENVER AND ALLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4047 9423 4047 9422 4021 9422 4018 9460
4029 9461 4029 9460 4039 9460 4039 9461
4047 9461 4047 9462 4058 9462 4058 9424
TIME...MOT...LOC 0046Z 257DEG 19KT 4060 9453 4018 9456
HAIL...1.00IN
WIND...60MPH
$$
BLAIR2 follow-up statements
042
WWUS53 KEAX 260105
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT MON MAY 25 2015
MOC075-227-260130-
/O.CON.KEAX.SV.W.0066.000000T0000Z-150526T0130Z/
GENTRY MO-WORTH MO-
805 PM CDT MON MAY 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WORTH AND
NORTHERN GENTRY COUNTIES UNTIL 830 PM CDT...
AT 803 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF GRANT CITY TO 6 MILES NORTHWEST OF
ALBANY...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GENTRY...DENVER AND ALLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4048 9423 4047 9422 4027 9422 4025 9452
4058 9451 4058 9424
TIME...MOT...LOC 0105Z 257DEG 19KT 4062 9440 4029 9442
HAIL...1.00IN
WIND...60MPH
$$
BLAIR550
WWUS53 KEAX 260124
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
824 PM CDT MON MAY 25 2015
MOC075-227-260133-
/O.EXP.KEAX.SV.W.0066.000000T0000Z-150526T0130Z/
GENTRY MO-WORTH MO-
824 PM CDT MON MAY 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR WORTH AND NORTHERN GENTRY
COUNTIES WILL EXPIRE AT 830 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4048 9423 4047 9422 4027 9422 4025 9452
4058 9451 4058 9424
TIME...MOT...LOC 0123Z 257DEG 19KT 4064 9428 4031 9430
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:50 PM CDT, 57 minutes earlier.
Area forecast discussion, May 25, 6:50 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 650 PM CDT Mon May 25 2015 .UPDATE... Issued at 650 PM CDT MON MAY 25 2015 Primary evening updates were to issue a short-fused flash flood watch for extreme northeast KS and parts of northwest MO for this evening through mid-morning Tuesday. Multiple rounds of storms are likely to trek over this area, and periods of heavy rainfall rates will create significant runoff over already saturated grounds. The threat for severe weather continues across northeast KS and northwest MO this evening as well. Deep layer bulk shear values increase from west to east to about 40-45 kts across north central MO, and storms that have developed this evening will continue moving into this regime. MUCAPE values are still more than supportive of robust convection, generally between 2500-3500 J/kg. Aircraft soundings indicate a continued capping inversion right around 800 hPa in the Kansas City area, so may have to wait several hours before storms impact the metro. Current trends indicate that the two areas of storms which are 1) trailing from northwest MO to central KS, and 2) near the Wichita area could arrive around the same time, first impacting KC between 11 PM and midnight. && .DISCUSSION... Issued at 313 PM CDT MON MAY 25 2015 Primary concern is the potential for severe convection to occur this afternoon through this evening. Afternoon water vapor imagery, visible satellite and surface observations reveal a very complex pattern. In the upper levels, several distinct shortwave troughs were noted within the main longwave pattern. The strongest was rotating into west Texas, and this may have the best influence on our area later this evening and tonight. The other is over western Nebraska and may ultimately phase/merge with the west Texas wave. At the lower levels and the surface, there appears to be an area of low level convergence/theta e advection max extending from a surface low in south central Kansas through northeastern Kansas. It's this convergence area that seems most likely to initiate convection that will ultimate influence the forecast area. The anticipation is that convection will initiate on this convergent area from south central Kansas into northeastern Kansas this afternoon and early this evening. The eastward extension of this would most likely occur as cooling aloft/deeper forcing associated with the phasing/merging shortwaves as they move eastward. So in the 00Z to 03Z timeframe, there may be in increase in coverage over eastern Kansas that will then begin to influence most of the western portions of the forecast area. CAPE will be strong, perhaps as high as 3500 J/kg late this afternoon. However shear is marginal and 0-3km helicity is not overly impressive. However, the combination of strong instability, marginal shear, 0-1km helicity values in the 120-140 m^2/s^2 range, in the presence of a weak boundary/convergence area, may support rotating storms initially before an imbalance in the instability/shear results in cold pool dominated regime. With decent mid-level lapse rates and modest downdraft CAPE, large hail and damaging winds look to be biggest threat. However, an tornado or two can't be ruled out, especially with low LCLs in the area. Shear is expected to increase through the night as the influence from the upper shortwave trough begins to have more influence on the area. So there may be a potential for convective system, possibly severe, to move through during the overnight hours with the best potential for severe weather overnight in our southern and southeastern zones. Given increasingly strong 0-1km shear, close to perpendicular to the storm motion, and increasing low level helicity late tonight, a few circulations within the possible convective line seem possible. Timing of this would be late tonight and seems most likely confined to our southern and southeastern zones based on latest trends from short-range model guidance. Precipitation will likely be winding down from west to east through the day in the wake of the possible convective system and its associated subsidence. But continued troughiness, for lack of a better term, may continue to lead to a few/scattered showers/storms across northern Missouri. The overall unsettled weather pattern looks to persist through the remainder of the week. While the flow is closer to zonal, there is enough troughing to our west and ridging to our east to maintain a southerly moist flow. By the end of the week and into the weekend, models move this western trough over the region as either a cutoff low or at least a slow moving system. Through the extended, there doesn't appear to be a 12 hour period where some precipitation isn't possible. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 650 PM CDT MON MAY 25 2015 VFR conditions will continue for a few hours at all terminals, before areas of thunderstorms build into the area. Currently, it looks like storms may impact the KSTJ terminal as early as 01-02z, and the KC metro terminals beginning between 04-05z. These storms should clear out of the area between 10-12z, leaving behind VFR conditions for the remainder of Tuesday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH through Tuesday morning FOR KSZ102. MO...FLASH FLOOD WATCH through Tuesday morning FOR MOZ001>005-011-012. && UPDATE...Laflin DISCUSSION...CDB AVIATION...Laflin
Hazardous weather outlook, May 25, 1:12 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 112 PM CDT MON MAY 25 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 112 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE LOWER MISSOURI VALLEY LATE THIS AFTERNOON AND OVERNIGHT. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. ADDITIONALLY...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT ACROSS FAR NORTHWEST MISSOURI AND NORTHEASTERN KANSAS LATER THIS AFTERNOON AND EVENING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THROUGH THE REMAINDER OF THE WORK WEEK. THE THREAT FOR ORGANIZED SEVERE WEATHER LOOKS LOW AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, May 25, 6:53 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL OREGON 39.98N 95.14W
05/25/2015 M1.00 INCH HOLT MO TRAINED SPOTTER
&&
ABAILEYLocal storm report, May 25, 7:08 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 4 E MARYVILLE 40.34N 94.80W
05/25/2015 M0.75 INCH NODAWAY MO EMERGENCY MNGR
&&
ABAILEYLocal storm report, May 25, 7:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
721 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 8 ESE MARYVILLE 40.30N 94.73W
05/25/2015 E0.75 INCH NODAWAY MO PUBLIC
&&
JWELSHLocal storm report, May 25, 7:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
729 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 7 SE MARYVILLE 40.27N 94.78W
05/25/2015 E1.00 INCH NODAWAY MO PUBLIC
&&
JWELSHLocal storm report, May 25, 7:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
730 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL RAVENWOOD 40.35N 94.67W
05/25/2015 E1.00 INCH NODAWAY MO TRAINED SPOTTER
LOTS OF PEA SIZED HAIL...A FEW AS BIG AS QUARTERS
0728 PM TSTM WND GST RAVENWOOD 40.35N 94.67W
05/25/2015 E60.00 MPH NODAWAY MO TRAINED SPOTTER
&&
LAFLINLocal storm report, May 25, 7:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
742 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD WHITE CLOUD 39.98N 95.30W
05/25/2015 DONIPHAN KS LAW ENFORCEMENT
K7 IN WHITE CLOUD IS REPORTED FLOODED
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:00 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 45 min |
| May 25, 7:58 PM CDT | Areal Flood Advisory | EAX | Andrew, Nodaway | 4 hr |
| May 25, 8:22 PM CDT | Special Weather Statement | EAX | Harrison | 38 min |
| May 26, 12:05 AM CDT | Special Weather Statement | EAX | Platte | 25 min |
| May 26, 7:38 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 26 hr |
| May 26, 9:02 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 50 hr |
| May 26, 9:02 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 26, 10:05 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 39 hr |
| May 26, 10:26 AM CDT | River Flood Warning | EAX | Clay, Ray | 27 hr |
| May 26, 10:58 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 26 hr |
| May 26, 11:47 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 28 hr |
| May 26, 12:36 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 38 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.